Starting on azathioprine

Hi im starting on azathioprine this week as the methotrexate left me really ill, so i have had a break for a few months but my symptoms are getting worse and i have a lot of inflammation in my head as well as my joints, i also have sjogrens which makes me feel very tired i have read up about this drug and am getting a bit scared when it says it can cause cancer and you cant go out in the sun and as i am an outside person i so love the sun. Is there anyone that can give me advise or let me know how they reacted on this drug as i find it very hard to tolerate most drugs many thanks.

8 Replies

oldestnewest
  • I'm on azathioprine. I don't have any problems going out in the sun, but I never sunbathe (keep in the shade) and do use sunblock. I have had a solar keratosis (not cancerous) removed (very neatly) from my nose but I am, as you can see, fair - although dyed these days!

    I have been much better on this - still some nausea especially in the mornings but nothing like I used to get on methotrexate. No mouth ulcers either. Bowels tend to be loose as well with an overactive gut but if I'm taking codeine for the pain, that balances out nicely.

    Look forward to feeling better!

  • Thank you for that I hope it helps me Di

  • I was on Azathoprine for 31 years and only in the last 3 years, have had problems with my skin, also blamed on Humira, have had 3 small skin cancers. I am now on mtx, have stayed on Humira, been on that for 8 years, it's controlled my RA. So a balance really, I always use sun block these days, afraid I didn't very much years ago. Good luck x

  • Thanks I am starting on Wednesday I really hope it's works for me Di

  • Hi Rose. I was fine on it for years, so here's hoping it will suit you. Best wishes G. X

  • Thanks

  • Hi

    I was given Aza when I first became unwell. The Consultant told me that this drug was the least nasty in terms of all the side effects you get being on immunosuppresants. And that was very much the case with me. Zero side effects.

    Aza did not work for me. I am on MTX now and the list of side effects are much longer compared to Aza.

    I hope Aza works for you. May be your body has not got use to the Aza yet.

    Joy

  • Thanks for the that Di

You may also like...